Botox Ptosis Immediately/Same Day?

I got botox 4 hours ago for the first time and my right eyebrow is dropping over my eyelid. I've been freaking myself out for the last 2 hours reading about how common Ptosis is and how the FULL effect doesn't come until day 3-5. Does that mean it's going to get worse? Is there a chance that this is just an immediate side effect or swelling and that it will go away? Is it common to see this side effect this soon? How soon should I call my Doctor and will ice or anything else help?

Doctor Answers (10)

Immediate Botox ptosis

+2

You did not mention which area of your face was injected, but I'm assuming it was your forehead.  The effect from Botox would not be present at four hours after your treatment, so I would say that the right eyebrow droop you have is most likely due to swelling and probably will be fairly short lasting.  If you still have the droop a week from now, I would contact your physician.  


San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Ptosis following Botox injections

+1

The Botox will not take effect this quickly, and it is possible the issue you describe is due to swelling. I would recommend contacting your provider, as they will be able to provide you with advice. Apraclonidine eye drops may help. Apraclonidine is an alpha-andrenergic agonist eye drop. It can cause the muscles to contract, elevating the upper lid. I would recommend discussing this option with your provider. Thank you and I hope this helps!

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 35 reviews

Ptosis from Botox

+1

Ptosis (or drooping of the eyelid) is a complication that occurs in less than 2% of injections.  It can happen when the injections are placed too low on the forehead or too close to the upper eyelid.  The Botox/Dysport/Xeomin then diffuses into the eyelid and renders it unable to open fully.  Thankfully, this condition will wear off with time and can also be improved with prescription eye drops.  Ptosis usually will present within a few days.  As with any complication, following up with the physician who performed the injections is recommended.

Donna Bilu Martin, MD
Aventura Dermatologist

You might also like...

Botox and lid ptosis

+1

I would follow up with your provider to determine exactly what's happening. There are prescription drops that can be used to help recruit another muscle in your eyelid, if in fact you have true ptosis caused by Botox. Fortunately, it doesn't last long and will go away.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Ptosis after Botox

+1

Botox does not work within 4 hours.  It sounds a bit strange, and is best seen in person. Why don't you set up an appointment to see your injector.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Botox , lid droop?

+1

I don't think that Botox could work this quickly so I agree with the others. The most likely cause of this is bleeding or swelling. Sleep with head elevated on three pillows and use cool compresses for ten minutes at a time. DO not rub area.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Is Botox ptosis immediate

+1

Botox ptosis is not this immediate. The muscles simply cannot take up the Botox that quickly and respond that fast. Thus, this has to be swelling, or maybe a hematoma. Both of these are rare, but those are entirely more likely than ptosis.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

Botox ptosis

+1

Sounds like swelling or possibly a small hematoma from the Botox injections is compressing branches of the frontal nerve, which your body needs to elevate your eye brow. Four hours is too early for botox to take effect. Hopefully this problem is temporary and should get much better within a few days. If it does not, you should go see the doctor that did the injections.

Mitesh Kapadia, MD, PhD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 92 reviews

Do Not Freak Out - Yet

+1

4 hours is too early to have eyelid ptosis. If you have persistant drooping after two to four days then I would be more concerned. Either way, call the physician that treated you and discuss the matter with him or her directly.

Itzhak Nir, MD, FACS
West Palm Beach Plastic Surgeon
4.5 out of 5 stars 7 reviews

Immediate ptosis with Botox injection

+1

I would have to agree that this immediate action is not seen the effect of Botox takes several days after injection. I would ice the area and the full effect will be most obvious between 5-7 days.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.